Arizona, 2007Flash Flood and Hail in Arizona, August 14, 2007
August 14, 2007 · NWS TWC · 3 events in 2 counties and zones
A severe thunderstorm occurred across the Oro Valley area in Eastern Pima County. Flash flooding also occurred in the City of Nogales were seven illegal border crossers were swept away by running flood waters.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 1
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A severe thunderstorm occurred across the Oro Valley area in Eastern Pima County. Flash flooding also occurred in the City of Nogales were seven illegal border crossers were swept away by running flood waters.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before the first event at Aug 14, 1:30 PM MST, 2 hours 50 minutes earlier.
Area forecast discussion, Aug 14, 1:30 PM MST, 2 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TUCSON AZ
130 PM MST TUE AUG 14 2007
.SYNOPSIS...THE AIRMASS ACROSS SOUTHEAST ARIZONA WILL REMAIN MOIST
ENOUGH TO SUPPORT A CHANCE OF SHOWERS AND THUNDERSTORMS THE NEXT
SEVERAL DAYS. THE BEST CHANCE FOR THUNDERSTORMS WILL BE DURING THE
AFTERNOON AND EVENING HOURS. A SERIES OF EASTWARD MOVING
DISTURBANCES WILL APPROACH THE AREA THROUGH THE WEEKEND RESULTING IN
DAY TO DAY VARIABILITY IN THUNDERSTORM COVERAGE.
&&
.DISCUSSION...SHOWER AND THUNDERSTORM DEVELOPMENT WAS ALREADY ON THE
WAY...WHICH WAS A BIT EARLIER OF A START COMPARED TO THE PAST FEW
DAYS. THE STRONGER WIND PROFILE ALOFT COMBINED WITH A MORE UNSTABLE
AIRMASS WILL SUPPORT ORGANIZED AND LONGER LIVED THUNDERSTORMS TODAY.
THE MAIN THREAT WILL BE DAMAGING WINDS WITH THE STRONGER STORMS...
BUT LOCALIZED FLOODING WILL ALSO BE POSSIBLE AS INDIVIDUAL CELLS
TRACK OVER THE SAME AREA. BEYOND TODAY...A SERIES OF EASTERLY
IMPULSES MAY IMPACT THE AREA HELPING ENHANCE THUNDERSTORM ACTIVITY.
THE NEXT ONE WAS OVER SOUTH TEXAS TODAY AND WILL TRACK NORTHWEST
APPROACHING SOUTHEAST ARIZONA ON WEDNESDAY. OTHERWISE...THE MODELS
CONTINUED TO HAVE TROUBLE RESOLVING THESE FEATURES SO WILL NEED TO
TAKE IT DAY-BY-DAY. THE GFS MODEL SHOWED THE HIGH PRESSURE RIDGE
WEAKENING A BIT LATE IN THE WEEK WITH THE HIGH CENTER
RECONSOLIDATING FURTHER SOUTH AND WEST. POP VALUES AND HIGH
TEMPERATURES HAVE BEEN TAKEN DOWN A NOTCH FOR THIS SCENARIO.
&&
.AVIATION...EXPECT A CHANCE OF SHOWERS AND THUNDERSTORMS THIS
AFTERNOON AND EVENING AT TERMINAL SITES. AVIATION DISCUSSION NOT
UPDATED FOR TAF AND TWEB AMENDMENTS.
&&
.TWC WATCHES/WARNINGS/ADVISORIES...NONE.
WEATHER.GOV/TUCSON
Hazardous weather outlook, Aug 14, 12:14 PM MST, 4 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TUCSON AZ
1214 PM MST TUE AUG 14 2007
AZZ029-031>035-151915-
SOUTHEAST PINAL COUNTY-WESTERN PIMA COUNTY-TOHONO OODHAM NATION-
TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-COCHISE COUNTY-
1214 PM MST TUE AUG 14 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARIZONA AND SOUTHEAST ARIZONA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
THERE WILL BE AN INCREASED RISK OF SEVERE THUNDERSTORMS THIS
AFTERNOON AND EVENING. A MORE UNSTABLE AIRMASS ACROSS PARTS OF
SOUTHEAST ARIZONA AND A STRONGER EAST TO SOUTHEAST STEERING FLOW
WILL RESULT IN ORGANIZED THUNDERSTORMS TODAY. THE MAIN THREAT WILL BE
DAMAGING WINDS...BUT SOME OF THE STRONGER STORMS COULD PRODUCE
LOCALIZED FLOODING. THE PRIMARY AREAS OF CONCERN WILL BE ACROSS THE
WESTERN ONE HALF OF COCHISE COUNTY WESTWARD TO SANTA CRUZ AND PIMA
COUNTIES.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
A WEAK SYSTEM ENTERING SOUTH TEXAS TODAY WILL TRACK NORTHWEST
TONIGHT AND APPROACH SOUTHEAST ARIZONA WEDNESDAY. THIS SYSTEM MAY
ENHANCE THUNDERSTORM ACTIVITY ACROSS THE AREA WEDNESDAY AFTERNOON
AND EVENING. OTHERWISE...ISOLATED THUNDERSTORMS IN MAINLY THE
AFTERNOON AND EVENING CAN BE EXPECTED THROUGH MONDAY.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Event by event
1 thunderstorm wind, 1 hail, 1 flash flood. Local standard time, as filed.
Thunderstorm Wind, Pima
- When
- August 14, 4:20 PM MST to 4:30 PM MST
- Where
- Pima County, 2.16 mi NNE of Oro Vly
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 32.450, -110.970
A spotter estimated wind gust to 60 mph occurred in Oro Valley due to a thunderstorm.
Hail, Pima
- When
- August 14, 4:23 PM MST to 4:30 PM MST
- Where
- Pima County, 2.16 mi NNE of Oro Vly
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 32.450, -110.970
A thunderstorm produced three quarter inch hail in Oro Valley.
Flash Flood, Santa Cruz
- When
- August 14, 7:30 PM MST to 8:30 PM MST
- Where
- Santa Cruz County, Nogales
- Cause
- Heavy Rain
- Injuries
- 1 direct, 0 indirect
- Reported by
- Newspaper
- Coordinates
- 31.350, -110.930
Seven illegal immigrants were saved by the U.S. border patrol in the Nogales wash in the City of Nogales from flash flooding.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Wisconsin, August 14, 2007$439,000 · 60 kt wind · 8 events
- Flash Flood and Hail in Nebraska, August 14, 2007$119,000 · 1.75 in hail · 11 events
- Damaging Winds in Louisiana, August 14, 20071 injured · $32,000 · 50 kt wind · 3 events
- Damaging Winds in Illinois, August 14, 2007$22,000 · 55 kt wind · 11 events
- Damaging Wind in California, August 14, 2007$30,000 · 1 event
- Damaging Wind and Lightning Strike in Arizona, August 14, 2007$20,000 · 51 kt wind · 2 events
- Hail and Damaging Winds in South Dakota, August 14, 20071 in hail · 11 events
- Damaging Wind and Lightning Strike in Florida, August 14, 20071 injured · 52 kt wind · 2 events
- Drought in North Carolina, August 14 to 31, 20078 events
- Drought in Virginia, August 14 to 31, 20075 events
- Drought in Wisconsin, August 14 to 31, 20074 events
- Damaging Winds in Iowa, August 14, 2007$5,000 · 61 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 51123, 51122, 54297.